Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Blacksburg, VA

May 2, 2016Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 2, 2016, 5:18 PM EDT for Stokes County, North Carolina. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 5:18 PM EDT (21:18 UTC)
Expired
May 2, 2016, 5:45 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stokes County, NC

The radar

The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 5:25 PM EDTHAIL 1.253 Wsw Danbury, NCHANGING ROCK STATE PARK
May 2, 5:28 PM EDTHAIL 1Danbury, NCDANBURY EM REPORTS HAIL UP TO THE SIZE OF A QUARTER IN THE CITY OF DANBURY IN STOKES COUNTY NORTH CAROLINA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:17 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

413 
WUUS51 KRNK 022118
SVRRNK
NCC169-022145-
/O.NEW.KRNK.SV.W.0045.160502T2118Z-160502T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
518 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN STOKES COUNTY IN NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HANGING ROCK
  STATE PARK...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DANBURY...
  SANDY RIDGE...
  PRESTONVILLE...
  HANGING ROCK STATE PARK...
  AND CAPELLA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3639 8036 3654 8026 3653 8003 3651 8003
      3631 8027
TIME...MOT...LOC 2118Z 222DEG 26KT 3637 8028 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
1 follow-up statement
406 
WWUS51 KRNK 022152 RRA
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT MON MAY 2 2016

NCC169-022200-
/O.EXP.KRNK.SV.W.0045.000000T0000Z-160502T2145Z/
STOKES NC-
552 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STOKES COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3639 8036 3654 8026 3653 8003 3651 8003
      3631 8027
TIME...MOT...LOC 2147Z 222DEG 26KT 3637 8028 

$$

AS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:00 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 2, 3:00 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT MON MAY 2 2016

.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY EAST TONIGHT AND THROUGH THE
CENTRAL APPALACHIANS BY EARLY TUESDAY. LOW PRESSURE WILL DEVELOP
ALONG THE FRONT TONIGHT AND MOVE NORTHEAST TOWARD THE MID-
ATLANTIC COAST BY TUESDAY MORNING. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THESE FEATURES. FOR WEDNESDAY THROUGH
FRIDAY...A DEEP UPPER LOW PRESSURE AREA WILL SAG SOUTHWARD FROM
THE GREAT LAKES INTO THE APPALACHIANS KEEPING AN UNSETTLED AND
UNSEASONABLY COOL WEATHER PATTERN ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS 300 PM EDT MONDAY...

SEVERE THUNDERSTORM WATCH 138 REMAINS IN EFFECT UNTIL 10 PM
TONIGHT. FLASH FLOOD WATCH IN EFFECT FOR GREENBRIER COUNTY INTO
TUESDAY MORNING.

18Z RNK SOUNDINGS AVAILABLE FOR VIEWING.

THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY
THIS AFTERNOON INTO TONIGHT OVER THE SRN APPALACHIANS. SOME OF THE
STORMS WILL BE SEVERE WITH GUSTY WINDS AND LARGE HAIL. HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. THERE IS A FLASH
FLOOD POTENTIAL WITH HEAVY RAINS AND ANY TRAINING OF STORMS.

A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT INTO TUESDAY.
A SERIES OF UPPER LEVEL IMPULSES DRAPED ATOP THE FRONT FROM THE
SOUTHERN PLAINS TO NEW ENGLAND...ALL EMANATING FROM A PERSISTENT
BROAD UPPER LOW IN THE SOUTHWEST U.S.. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT.
THE ATMOSPHERE IS VERY UNSTABLE THIS AFTERNOON...WITH 1000-2000
J/KG MLCAPE AND MODEST /6.5-7 C/KM MID LEVEL LAPSE RATES. 500MB
TEMPERATURES ARE COOLING TOWARD -20C THROUGH THE PERIOD AND THE
FREEZING LEVEL IS RELATIVELY LOW. DCAPE VALUES ARE QUITE HIGH
NEAR 1000 EAST OF THE MOUNTAINS THIS AFTERNOON...INCREASING
THE WIND THREAT.

SHAPED THE POPS THIS AFTERNOON INTO TONIGHT TOWARDS A BLEND OF
NAM AND HRRR. SHOWERS/THUNDERSTORMS WILL SPREAD NORTHEAST THIS
AFTERNOON INTO TONIGHT...THEN SPREAD SLOWLY EAST OVERNIGHT.
INDICATIONS ARE THAT CONVECTION COULD LINGER MUCH OF THE
NIGHT...ESPECIALLY EAST OF THE BLUE RIDGE. LOW TEMPERATURES WILL
RANGE FROM THE LOWER 50S IN THE WEST TO THE LOWER 60S IN THE EAST.
CONVECTION WILL MOVE EAST TUESDAY AND TAPER OFF TUESDAY AFTERNOON
INTO TUESDAY EVENING. HIGH TEMPERATURES TUESDAY WILL RANGE FROM
THE UPPER 50S IN THE NORTHWEST MOUNTAINS TO THE MID 70S IN THE
PIEDMONT.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 230 PM EDT MONDAY...

TUESDAY NIGHT INTO WEDNESDAY...AN UPPER LEVEL TROUGH OVER EASTERN
CANADA WILL BEGIN TO DIG SOUTHWARD INTO THE EASTERN GREAT LAKES.
THIS WILL SEND ANOTHER SURFACE FRONT THROUGH THE FORECAST AREA LATE
WEDNESDAY...BEGINNING A TREND TOWARD COOLER TEMPERATURES FOR THE
LATER HALF OF THE WEEK.  FRONTAL LIFT WILL PROVIDE A GOOD CHANCE OF
SHOWERS WEDNESDAY EVENING. PRIOR TO THE ARRIVAL OF THE FRONT LATE
WENDESDAY...TEMPERATURES FAVOR EARLY MAY NORMALS.

AFTER THE FRONTAL PASSAGE WEDNESDAY EVENING TEMPERATURES WILL TAKE A
SIGNIFICANT TUMBLE AS HIGH AMPLITUDE UPPER LEVEL TROUGH SINKS SOUTH
FROM THE GREAT LAKES AND A CUTOFF LOW DEVELOPS OVER THE MID ATLANTIC
REGION.  85H TEMPS OF 0 TO +5 DEG C ARE PROGGED TO BE OVER THE
FORECAST AREA BY THURSDAY NIGHT...SUPPRESSING TEMPERATURES AT LEAST
10 TO 15 DEGREES BELOW NORMAL.  AS THE UPPER LOW PASSES
OVERHEAD...COLD POOL ALOFT WILL COMBINE WITH DAYTIME HEATING FOR A
DAILY THREAT OF INSTABILITY SHOWERS AND CONSIDERABLE CLOUDINESS.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 230 PM EDT MONDAY...

CUTOFF WILL BE OVER THE AREA FRIDAY...THEN BEGIN TO WEAKEN AND DRIFT
EAST THIS WEEKEND AS FLOW ALOFT SLOWLY EVOLVES INTO A MORE
PROGRESSIVE PATTERN FOR THE SECOND WEEK OF MAY.  THE WEEKEND WILL BE
OUR TRANSITION BETWEEN THE TWO PATTERNS SO LOOK FOR SATURDAY TO BE
THE COOLER OF THE TWO DAYS BUT STILL RESEMBLING SOMETHING CLOSER TO
NORMAL WITH RESPECT TO TEMPERATURE...THEN TRENDING ABOVE NORMAL FOR
SUNDAY AND MONDAY.

CLOUDS AND SHOWERS WILL BE FOUND REGIONWIDE FRIDAY COURTESY OF THE
UPPER LOW. HIGHEST ELEVATIONS...SUCH AS MOUNT ROGERS...MAY EVEN TOY
WITH TEMPERATURES IN THE 30S. FOR THE WEEKEND...INCREASING
SUBSIDENCE IN THE WAKE OF THE UPPER LOW FAVORS MAINLY DRY
CONDITIONS...ALTHOUGH CAN'T RULE OUT A POP-UP SHOWER IN THE
MOUNTAINS.  SINCE POPS LESS THAN 20 PERCENT...REMOVED SHOWER THREAT
FOR ALL BUT THE WV HIGHLANDS. MODELS DO HINT AT ANOTHER FRONTAL
ENCROACHMENT MONDAY, SO MAINTAINED CHANCE THREAT MONDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 140 PM EDT MONDAY...

POOR FLYING CONDITIONS ANTICIPATED FOR THIS AFTERNOON INTO
TONIGHT. ACTIVE WEATHER DAY EXPECTED AS SLOW MOVING FRONT
COMBINES WITH UPPER-LEVEL DISTURBANCES EMANATING FROM SOUTHERN
PLAINS UPPER LOW.

SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS...SOME STRONG TO
SEVERE...WILL DEVELOP THIS AFTERNOON INTO THE EVENING...WITH
SHOWERS/THUNDERSTORMS LINGERING OVERNIGHT...ESPECIALLY EAST OF THE
BLUE RIDGE.

ISOLATED CONVECTION IS FORMING ALONG THE BLUE RIDGE THIS AFTERNOON
IN THE UNSTABLE AIR AHEAD OF THE MAIN SHORTWAVE PRECIPITATION AREA.
MVFR CONDITIONS WILL LINGER IN THE WEST TONIGHT INTO TUESDAY
MORNING.

VFR CONDITIONS WILL LOWER TO MVFR/IFR WITH SHRA/TSRA THIS
AFTERNOON INTO TONIGHT. WINDS SHOULD PICK UP FROM THE SOUTHWEST
THIS AFTERNOON. STRONG GUSTY WINDS ARE POSSIBLE WITH
AFTERNOON/EVENING THUNDERSTORMS. WINDS WILL BECOME MORE WSW-W
AFTER THUNDERSTORMS PASS WITH SOME LIGHT/VARIABLE WINDS EAST OF
THE BLUE RIDGE OVERNIGHT BEHIND CONVECTION.

THE COLD FRONT WILL STALL ACROSS THE REGION TUESDAY WITH WAVES OF
LOW PRESSURE TRACKING ALONG THE STALLED FRONTAL BOUNDARY TUESDAY.
THIS PATTERN SHOULD KEEP THE MID ATLANTIC IN MVFR/IFR CONDITIONS
TUESDAY.

MEDIUM CONFIDENCE IN CIGS...VSBYS...AND WIND DIR/SPD THROUGH THE
TAF VALID PERIOD.

MEDIUM TO HIGH CONFIDENCE IN TSRA POTENTIAL THIS AFTERNOON/EVENING.

EXTENDED AVIATION DISCUSSION...

THE FRONTAL BOUNDARY WILL BE PUSHED EASTWARD TUESDAY NIGHT. THIS
WILL IMPROVE MVFR CONDITION TO VFR CONDITIONS. A DEEP UPPER
LEVEL TROUGH WILL ARRIVE OVER THE MID ATLANTIC ON WEDNESDAY...AND
SETTLE OVERHEAD THROUGH THE END OF THIS WORK WEEK. OVERALL...FLYING
CONDITIONS APPEAR RATHER POOR FOR LATE THIS WEEK DUE TO THE
LIKELIHOOD OF LOW CLOUDS...PERIODS OF SHOWERS...AND PATCHY FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ507-508.

&&

SYNOPSIS...KK/RAB
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/RAB
Hazardous weather outlook, May 2, 3:06 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT MON MAY 2 2016

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-031915-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
306 PM EDT MON MAY 2 2016

...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH
GUSTY WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ507-508-031915-
EASTERN GREENBRIER-WESTERN GREENBRIER-
306 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT...SOME OF WHICH COULD BECOME STRONG TO
SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
THROUGH THE PERIOD IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 2, 4:54 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT MON MAY 2 2016

VAZ018-019-023-022200-
CRAIG-BOTETOURT-ALLEGHANY-
454 PM EDT MON MAY 2 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
CRAIG...SOUTHERN CITY OF COVINGTON...BOTETOURT AND SOUTHERN ALLEGHANY
COUNTIES...

AT 454 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEW
CASTLE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COVINGTON...
CLIFTON FORGE...
BUCHANAN...
NEW CASTLE...
AND EAGLE ROCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.

LAT...LON 3784 7971 3769 7967 3766 7968 3763 7964
      3747 7958 3746 7964 3748 7965 3748 7968
      3745 7972 3740 8004 3742 8008 3738 8015
      3736 8034 3751 8030 3753 8028 3754 8030
      3756 8029 3775 8010
TIME...MOT...LOC 2054Z 249DEG 29KT 3749 8017

JJM
Local storm report, May 2, 5:00 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             2 E ROCKY MOUNT         37.00N 79.85W
05/02/2016  E1.00 INCH       FRANKLIN           VA   TRAINED SPOTTER

&&

FISHER
Local storm report, May 2, 5:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             5 W SINKING CREEK       37.42N 80.38W
05/02/2016  E1.25 INCH       CRAIG              VA   PUBLIC

            PUBLIC REPORTS HAIL UP TO HALF DOLLAR SIZE NEAR THE
            COMMUNITY OF MAGGIE IN CRAIG COUNTY, VIRGINIA.

&&

JMORROW
Special weather statement, May 2, 5:06 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT MON MAY 2 2016

NCZ004-022130-
STOKES-
506 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL STOKES COUNTY...

AT 505 PM EDT...A STRONG THUNDERSTORM WAS OVER KING...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DANBURY...
KING...
PINNACLE...
MEADOWS...
AND HANGING ROCK STATE PARK.

LAT...LON 3630 8045 3651 8030 3642 8007 3626 8031
      3626 8039
TIME...MOT...LOC 2105Z 221DEG 27KT 3630 8036

DS
Local storm report, May 2, 5:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 NW CAMP CREEK         37.50N 81.14W
05/02/2016  E1.00 INCH       MERCER             WV   PUBLIC

            PEA TO QUARTER SIZE HAIL IN CAMP CREEK STATE PARK

&&

FISHER
Local storm report, May 2, 5:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 WNW PENHOOK           36.99N 79.69W
05/02/2016  E1.00 INCH       FRANKLIN           VA   PUBLIC

            QUARTER SIZE HAIL ALONG RT 40

&&

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 11:50 PM EDTSpecial Weather StatementRNKSurry25 min
May 2, 12:25 AM EDTSpecial Weather StatementRNKStokes50 min
May 2, 1:14 AM EDTSpecial Weather StatementRNKStokes61 min
May 2, 2:46 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe42 min
May 2, 2:49 PM EDTSpecial Weather StatementRNKWatauga26 min
May 2, 2:58 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga24 min
May 2, 3:00 PM EDTSpecial Weather StatementRNKAlleghany30 min
May 2, 3:34 PM EDTSpecial Weather StatementRNKAlleghany26 min
May 2, 3:44 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry31 min
May 2, 4:11 PM EDTSevere Thunderstorm WarningRNKSurry64 min
May 2, 5:06 PM EDTSpecial Weather StatementRNKStokes24 min
May 2, 5:19 PM EDTSpecial Weather StatementRNKRockingham26 min
May 2, 5:49 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes40 min
May 2, 5:49 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes40 min
May 2, 5:56 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham64 min
May 2, 6:32 PM EDTSpecial Weather StatementRNKSurry58 min
May 2, 6:36 PM EDTSpecial Weather StatementRNKAshe24 min
May 2, 6:47 PM EDTSevere Thunderstorm WarningRNKAshe28 min
May 2, 7:56 PM EDTSpecial Weather StatementRNKSurry64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.